MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event an event regarding periprosthetic fracture involving an accolade stem was reported.The event was conformed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary right total hip arthroplasty on (b)(6) 2024, with subsequent periprosthetic fracture of the proximal femur since i was able to see an x-ray with the implant and the fracture in place.I was also able to see the implant usage sheet.I can also confirm that the patient underwent a revision on (b)(6) 2024 since i was able to see the implant usage sheet.However, i do not have the operation report or post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of periprosthetic proximal femoral fractures three days or less following primary total hip arthroplasty, in the absence of trauma, which is not reported here, are usually iatrogenic intraoperative causes.This could be from an unrecognized breach in the cortex during broaching or component insertion, or the choice of an implant which was too large for the bone envelope of this patient.While bone quality could be an issue, this patient did not demonstrate significant osteopenia." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary right total hip arthroplasty on (b)(6) 2024 with subsequent periprosthetic fracture of the proximal femur since i was able to see an x-ray with the implant and the fracture in place.I was also able to see the implant usage sheet.I can also confirm that the patient underwent a revision on (b)(6) 2024 since i was able to see the implant usage sheet.However, i do not have the operation report or post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of periprosthetic proximal femoral fractures three days or less following primary total hip arthroplasty, in the absence of trauma, which is not reported here, are usually iatrogenic intraoperative causes.This could be from an unrecognized breach in the cortex during broaching or component insertion, or the choice of an implant which was too large for the bone envelope of this patient.While bone quality could be an issue, this patient did not demonstrate significant osteopenia." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Right hip.Patient revised due to periprosthetic fracture.No other information available due to hospital policy.

Brand Name
SIZE 5 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20391164
Report Number0002249697-2024-01373
Device Sequence Number8008971
Product Code LPH
UDI-Device Identifier04546540669506
UDI-Public04546540669506
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6721-0535
Device Lot Number19838158A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale